Jump to content

desire to move


vaseadude
 Share

Recommended Posts

Recently did another taper of Risperidone and last few days been experiencing strain, general nervousness or irritation, and desire to move (forgot how its called - akhatisia?). Should I indulge and move a lot if I feel it? Or just ignore and tolerate it?

2008 - started taking Risperidone.

In 2014 tried to taper it, taperred it to 1mg during several months then abruptly stopped, ended up in the hospital. 

2014-2015  -  been off meds 3 times, all 3 times ended in the hospital and was put back on them.

13 Jun 2016 - went  from 2 mg Risperidone to 1.5mg

Link to comment
Share on other sites

  • Moderator Emeritus

If moving around makes you feel better, there's probably no reason to restrain yourself within reason. And of course you don't want to move around restlessly and excessively in public.

 

The symptom is called akathisia if you want to research it further, and here's one article from this section of the forum: http://survivingantidepressants.org/index.php?/topic/32-akathisia-or-agitation/

 

If the akathisia is really bothersome, you might consider up-dosing a bit, maybe by a quarter or half of your last dosage reduction. Withdrawal symptoms seem to become more likely on the very lowest dosages before quitting, so sometimes it's best to updose a bit and slow down. The idea is to avoid irritating the nervous system any more than absolutely necessary.

Psychotropic drug history: Pristiq 50 mg. (mid-September 2010 through February 2011), Remeron (mid-September 2010 through January 2011), Lexapro 10 mg. (mid-February 2011 through mid-December 2011), Lorazepam (Ativan) 1 mg. as needed mid-September 2010 through early March 2012

"Never attribute to malice that which is adequately explained by stupidity." -Hanlon's Razor


Introduction: http://survivingantidepressants.org/index.php?/topic/1588-introducing-jemima/

 

Success Story: http://survivingantidepressants.org/index.php?/topic/6263-success-jemima-survives-lexapro-and-dr-dickhead-too/

Please note that I am not a medical professional and my advice is based on personal experience, reading, and anecdotal information posted by other sufferers.

 

Link to comment
Share on other sites

  • Moderator Emeritus

I meant to include a comment that moving is not going to satisfy the desire to move, if that makes any sense. It's my understanding that akathisia is an inflammation of the nerves, so the urge to move isn't going to go away like the numbness a person feels in a limb that's fallen asleep. However, if moving makes you - somehow - feel better, go ahead. Just don't exhaust yourself.

Psychotropic drug history: Pristiq 50 mg. (mid-September 2010 through February 2011), Remeron (mid-September 2010 through January 2011), Lexapro 10 mg. (mid-February 2011 through mid-December 2011), Lorazepam (Ativan) 1 mg. as needed mid-September 2010 through early March 2012

"Never attribute to malice that which is adequately explained by stupidity." -Hanlon's Razor


Introduction: http://survivingantidepressants.org/index.php?/topic/1588-introducing-jemima/

 

Success Story: http://survivingantidepressants.org/index.php?/topic/6263-success-jemima-survives-lexapro-and-dr-dickhead-too/

Please note that I am not a medical professional and my advice is based on personal experience, reading, and anecdotal information posted by other sufferers.

 

Link to comment
Share on other sites

I used to walk and walk when I felt the taper jitters.

Unable at this time to correspond by private message.

 

Link to my Introduction thread: http://survivingantidepressants.org/index.php?/topic/2477-aria-my-psych-journey/

Reading my psychiatric records: http://survivingantidepressants.org/index.php?/topic/5466-drugged-crazy-reading-my-psychiatric-records/

My Success Story is listed under "Aria's Recovery".

 

Link to comment
Share on other sites

  • Administrator

I can't see how controlling yourself from moving when you feel like it would be at all helpful. Move if you wish!

 

Sometimes massage or magnesium helps, because the muscles are getting random signals and tensing up.

 

If the restlessness doesn't go away in a few days, I'd take it as a sign the last cut was too big, updose the Risperdal slightly, stabilize, and make a smaller decrease.

 

I know it seems incredible, but maybe your decreases should be .05mg instead of .08mg.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
Share on other sites

 Share

×
×
  • Create New...

Important Information

Terms of Use Privacy Policy